Alert archive / Pennsylvania / Tornado Warnings in 2006
Tornado Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jul 29, 2006, 3:27 PM EDT for Luzerne County, Pennsylvania; Oneida County, New York. It was in force for 125 days. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2006, 3:27 PM EDT (19:27 UTC)
- Expired
- Dec 1, 2006, 5:00 PM EST
- In force
- 125 days
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Oneida County, NY, Luzerne County, PA
The radar
The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 5:00 PM EST | NON-TSTM WND DMG | 5 Nw Pocono Pines, PA | TREES AND WIRES DOWN IN COOLGAUGH TWP. |
| Dec 1, 3:40 PM EST | TSTM WND DMG | Berwick, PA | TREES POLES AND WIRES DOWN FOR 2 MILES EITHER SIDE OF A LINE FROM SR487 NEAR KNOBELS PARK TO BERWICK |
| Dec 1, 4:45 PM EST | TSTM WND DMG | Nescopeck, PA | MANY TREES DOWN. MOST OF THE TREES UPROOTED BUT SOME SNAPPED. BUILDINGS DAMAGED. |
| Dec 1, 4:50 PM EST | TSTM WND GST 76 | Nuangola, PA | 76 MPH WIND GUST MEASURED ON PENOBSCOT MOUNTAIN AT ABOUT 2200 FEET ELEVATION. |
| Dec 1, 4:52 PM EST | TSTM WND DMG | Dorrance, PA | TREES DOWN AND POWER OUT |
| Dec 1, 4:52 PM EST | TORNADO | Fairview Hgts, PA | *** 5 INJ *** NUMEROUS TREES BLOWN DOWN ALONG 15 MILE PATH FROM HOBBIE PA TO FAIRVIEW HEIGHTS PA. MOST DAMAGE WAS F1 INTENSITY...WITH F2 DAMAGE NEAR ROUTE 309 IN FAIRVIEW HEIGHTS. ROOF TORN OFF OF WELL-CONSTRUCTED HOUSE AND THROWN 150 FEET INTO NEIGHBORING YAR |
| Dec 1, 4:54 PM EST | TSTM WND DMG | 5 S Glen Summit, PA | *** 5 INJ *** SUPERMARKET WINDOWS BLOWN IN. HEAVY BUILDING DAMAGE TREES AND WIRES DOWN. POSSIBLE TORNADO. 5 INJURIES ARE SERIOUS. |
| Dec 1, 4:55 PM EST | TSTM WND DMG | Mountain Top, PA | DAMAGE TO THE ROOF OF CRESTWOOD HIGH SCHOOL. MEASURED WIND GUST TO 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 2:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KBGM 291927 TORBGM NYC065-292000- /O.NEW.KBGM.TO.W.0001.060729T1927Z-060729T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 327 PM EDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK * UNTIL 400 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR YORKVILLE...OR NEAR UTICA...MOVING SOUTHEAST AT 25 MPH. * THE TORNADO IS WILL BE NEAR... UTICA AT 335 PM EDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR CENTRAL NEW YORK. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4326 7530 4311 7544 4286 7500 4304 7482 $$
3 follow-up statements
000 WWUS51 KBGM 291950 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 348 PM EDT SAT JUL 29 2006 NYC065-291958- /O.CAN.KBGM.TO.W.0001.000000T0000Z-060729T2000Z/ ONEIDA NY- 348 PM EDT SAT JUL 29 2006 ...THE TORNADO WARNING FOR EAST CENTRAL ONEIDA COUNTY IS CANCELLED... THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS WEAKENED AND MOVED OUT OF THE COUNTY. THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR CENTRAL NEW YORK, AND ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE EVENING HOURS. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4326 7530 4311 7544 4286 7500 4304 7482 $$
000 WFUS51 KBGM 012135 TORBGM PAC079-012200- /O.NEW.KBGM.TO.W.0001.061201T2136Z-061201T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 436 PM EST FRI DEC 1 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 500 PM EST * AT 434 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NESCOPECK...OR 13 MILES EAST OF BLOOMSBURG...MOVING EAST AT 60 MPH. * THE TORNADO IS WILL BE NEAR... SPRINGTOWN AND SLOCUM AT 445 PM EST... PENOBSCOT AND FAIRVIEW HGTS AT 450 PM EST... BEAR CREEK AND WHITE HAVEN AT 455 PM EST... STODDARTSVILLE AT 500 PM EST... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST FRIDAY EVENING FOR NORTHEAST PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4109 7637 4092 7628 4113 7546 4134 7557 $$
000 WWUS51 KBGM 012152 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 451 PM EST FRI DEC 1 2006 PAC079-012200- /O.CON.KBGM.TO.W.0001.000000T0000Z-061201T2200Z/ LUZERNE PA- 451 PM EST FRI DEC 1 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHERN LUZERNE COUNTY... AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ALBERT...OR 10 MILES SOUTHWEST OF WILKES-BARRE...MOVING EAST AT 50 MPH. THE TORNADO WILL BE NEAR GLEN SUMMIT AT 455 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4109 7637 4092 7628 4113 7546 4134 7557 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 28, 10:10 PM EDT, 17 hours 17 minutes earlier.
Area forecast discussion, Jul 28, 10:10 PM EDT, 17 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1010 PM EDT FRI JUL 28 2006 .SHORT TERM (TNGT - SUN)... WEAK HIGH PRESSURE BUILDING INTO THE AREA BEHIND UL TROF WHICH PASSED EARLIER THIS EVENING. SKIES QUITE CLEAR WELL UPSTREAM OF NY/PA EXCEPT FOR SOME CONVECTIVE CI BLOW OFF. ACTIVITY NORTH OF WI NOT LIKELY TO REACH US BY MORNING AS ATMOS STABILIZES TONIGHT AND UL FEATURES DAMPEN INTO SLGT RIDGING. BACKED OFF ON SKY COVER PERCENTAGES IN THE GRIDS/ZFP WITH BULK OF NIGHT MAINLY CLEAR ASIDE FROM PASSING AC/CI...AND THEN LOW CLOUDS DVLPG WITH FOG FOR SOME AREAS. HAVE HIT THE FOG HARDER WITH DENSE WORDING IN OUR FAVORED RIVER VALLEY LOCATIONS...BUT WITH ALL THE RAIN ACROSS THE AREA ON FRIDAY... EVERYONE WILL SEE AT LEAST PATCHY COVERAGE. ANOTHER MUGGY NIGHT WITH LOW TEMPS ON TRACK FOR MID-UPR 60S. -JAB PREVIOUS DISCUSSION... TMRW LOOKS LIKE A PRETTY NICE DAY AFTER SOME ERLY MRNG FOG AND LOW CLDS, ALTHO VERY WARM AND HUMID CONDITIONS IN THE AFTN. LOW CHC POPS NRN ZONES FOR LATE TMRW AFTN AS MDLS SUGGEST ANOTHER WEAK S/WV APRCHNG THE RGN. SLGT CHC TO LOW CHC POPS FOR TMRW NGT INTO SUNDAY, AS ANY WAVES DIFFICULT TO TIME AT THIS RANGE. FOR NOW PLAYED HIGHEST CHC POPS DURING CLIMATLOCIALLY FAVORED TIMES - LATE AFTN/ERLY EVNG HRS - ALTHO SOME NOCTURNAL ACTIVITY IS PSBL GIVEN THIS NW FLOW PTRN. && .AVIATION (29/00Z TO 30/00Z)... CONDITIONS WILL START VFR THEN WIDESPREAD FOG IS EXPECTED TO DEVELOP BTW 06Z-09Z. AT KUCA/KSYR/KAVP/KBGM/KITH THE FOG WILL REDUCE FLIGHT CATEGORY TO MVFR WITH BRIEF IFR CONDITIONS POSSIBLE AT KBGM/KITH AROUND SUNRISE. AT KELM, DENSE FOG IS LIKELY AFTER 08Z WITH LIFR CONDITIONS. BY 14Z, CONDITIONS WILL BE BACK TO SCATTERED FAIR WX CUMULUS WITH A TREND TOWARD BROKEN SKIES DURING THE AFTERNOON. WINDS ON SATURDAY WILL BE WESTERLY 5 TO 10 KNOTS. RRM && .LONG TERM... AGAIN STAYED CLOSE TO HPC GUIDANCE. HOT WX WITH PSBL RECORD BREAKING HEAT MON-TUES. MEANDERING FNTL BNDRY WILL EVENTUALLY DROP S OF THE RG LATE IN THE PD WITH SOME RELIEF FROM THE HEAT, ALONG WITH A BETTER CHC FOR TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Jul 29, 1:00 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 100 PM EDT SAT JUL 29 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 100 PM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE INTO NORTHERN NY FROM SOUTHERN ONTARIO THIS AFTERNOON AND TONIGHT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH THE POSSIBILITY OF HAIL AND DAMAGING WINDS. STORMS LATER TONIGHT WILL NEED TO BE WATCHED FOR THE POSSIBILITY OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE IN THE NEXT FEW HOURS. ALL SPOTTERS ARE ENCOURAGED TO FORWARD SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. WATSON
In the hours before
Special weather statement, Jul 29, 12:36 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1236 PM EDT SAT JUL 29 2006 NYZ009-016>018-036-037-291900- MADISON-NORTHERN ONEIDA-ONONDAGA-SENECA-SOUTHERN CAYUGA- SOUTHERN ONEIDA- 1236 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORMS ARE LIKELY THIS AFTERNOON... CLUSTERS OF THUNDERSTORMS OVER SOUTHERN ONTARIO ARE MOVING SOUTHEAST AT 30 MPH, AND WILL CROSS LAKE ONTARIO BETWEEN 1 AND 2 PM. THESE THUNDERSTORMS WILL MOVE INTO THE NORTHERN FINGER LAKES AND WESTERN MOHAWK VALLEY BY 3 PM. THE AIRMASS OVER CENTRAL NEW YORK IS HUMID AND UNSTABLE, AND THE THUNDERSTORMS COULD BECOME SEVERE AS THEY MOVE INTO UPSTATE NEW YORK. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECAST UPDATES, AND BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON.
Special weather statement, Jul 29, 2:50 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT SAT JUL 29 2006 NYZ009-037-291930- ONEIDA NY- 250 PM EDT SAT JUL 29 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR VERONA BEACH... AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BLOSSVALE AT 255 PM EDT... NEW LONDON AND ONEIDA CASTLE AT 305 PM EDT... VERONA MILLS AND VERONA AT 310 PM EDT... ROME AND VERNON AT 315 PM EDT... GRIFFISS AFB AT 325 PM EDT... WESTMORELAND AND COLEMANS AT 330 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ADDITIONAL STRONG STORMS WILL MOVE ACROSS ONEIDA COUNTY AFTER 330 PM.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:01 PM EDT | Tornado Warning | BGM | Pike | 125 days |
| Jul 29, 2:56 PM EDT | Flash Flood Watch | BGM | Cayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 5 more | 7 hr |
| Jul 29, 3:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 57 min |
| Jul 29, 3:20 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 40 min |
| Jul 29, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 66 min |
| Jul 29, 3:51 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Otsego | 54 min |
| Jul 29, 4:23 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison | 67 min |
| Jul 29, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 65 min |
Nearby
Tornado Warnings in Pennsylvania, 2006Tornado Warnings in New York, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.